MAUDE Adverse Event Report: ARTHREX, INC. MINIMALLY INVASIVE BUNION DRILL GUIDE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. MINIMALLY INVASIVE BUNION DRILL GUIDE; ORTHOPEDIC MANUAL SURG INSTR
Model Number MINIMALLY INVASIVE BUNION DRILL GUIDE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported on (b)(6) 2023 by a sales representative via sems that an ar-8741g-02 positioning knob would not screw into the ar-8741g drill guide."the screw positioning knob for the bunionectomy minimally invasive bunion guide was not able to be screwed in fully in the correct location - screw is either defective or the c ring guide is defective.It caused the case to go an hour longer than usual." case involvement, deviation from procedure occurred.
 
Additional Manufacturer Narrative
Complaint is confirmed.One unpackaged ar-8741g mis bunion guide serial/batch number (b)(6) was received for investigation.Functional testing found the positioning knob screw are not screwing into the main bracket.Visual evaluation found that the screws and the cannular guide body are damaged.Many gouges were observed on the peek screw threaded holes.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces upon insertion/use.

Brand Name
MINIMALLY INVASIVE BUNION DRILL GUIDE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16427663
Report Number1220246-2023-06336
Device Sequence Number2621763
Product Code LXH
UDI-Device Identifier00888867362673
UDI-Public00888867362673
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMINIMALLY INVASIVE BUNION DRILL GUIDE
Device Catalogue NumberAR-8741G
Device Lot Number052111
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown